On the metric dimension of circulant graphs with $4$ generators

Tomas Vetrik


Circulant graphs are Cayley graphs of cyclic groups and the metric dimension of circulant graphs with at most $3$ generators has been extensively studied especially in the last decade. We extend known results in the area by presenting the lower and the upper bounds on the metric dimension of circulant graphs with $4$ generators.


Metric dimension; Resolving set; Circulant graph

Full Text:



A. Borchert and S. Gosselin, The metric dimension of circulant graphs and Cayley hypergraph, preprint. http://ion.uwinnipeg.ca/~sgosseli/Borchert%20Gosselin%


G. Chartrand, L. Eroh, M.A. Johnson, and O.R. Oellermann, Resolvability in graphs and the metric dimension of a graph, Discrete Appl. Math. 105 (2000), 99-113.

M.R. Garey and D.S. Johnson, Computers and intractability: A guide to the theory of NP-completeness, W.H. Freeman and Company, San Francisco, 1979.

F. Harary and R.A. Melter, On the metric dimension of a graph, Ars Comb. 2 (1976), 191-195.

M. Imran, A.Q. Baig, S.A. Bokhary, and I. Javaid, On the metric dimension of circulant graphs, Appl. Math. Lett. 25 (2012), 320-325.

I. Javaid, M.N. Azhar, and M. Salman, Metric dimension and determining number of Cayley graphs, World Applied Sciences Journal 18 (2012), 1800-1812.

I. Javaid, M.T. Rahim, and K. Ali, Families of regular graphs with constant metric dimension, Util. Math. 75 (2008), 21-33.

I. Kousar, I. Tomescu, and M. Husnine, Graphs with same diameter and metric dimension, J. Prime Res. Math. 6 (2010), 22-31.

M. Salman, I. Javaid, and M.A. Chaudhry, Resolvability in circulant graphs, Acta Math. Sin. 28 (2012), 1851-1864.

H.M.A. Siddiqui and M. Imran, Computing the metric dimension of wheel related graphs, Appl. Math. Comput. 242 (2014), 624{632.

P.J. Slater, Leaves of trees, Congress. Numer. 14 (1975), 549{559.

Comments on this article

View all comments

Contributions to Discrete Mathematics. ISSN: 1715-0868